MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Inflammation (1932); Intraocular Pressure Increased (1937); Iritis (1940); Uveitis (2122); No Code Available (3191)
Date of Event 06/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: lens was returned in liquid, in a small plastic container.Visual inspection found a haptic tear.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm micl13.2, -13.5 diopter, implantable collamer lens into the patient's right eye (od) on (b)(6) 2018.On (b)(6) 2018 the lens was explanted due to observation of excessive vault, elevated iop (intraocular pressure) without pupil block and angle closure, iris atrophy, increased cell, and flare/inflammation.Patient was on antibiotics and anti-inflammatories to address the inflammation.It was reported that at patients last follow up there was no pain, no ache, decreased inflammation and patient is doing well.
 
Additional Manufacturer Narrative
No similar complaint type events were reported for units within the same lot.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7714154
Report Number2023826-2018-01016
Device Sequence Number13702110
Product Code MTA
UDI-Device Identifier00841542103367
UDI-Public00841542103367
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer09/18/2018
09/19/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date09/18/2018
09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE: SFC-45 W/FOAM TIP PLUNGERLOT# UNK; INJECTOR MODEL: MSI-TF, LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR